Hail, Klickitat
- When
- August 9, 7:20 PM PST
- Where
- Klickitat County, 6.29 mi N of Wahkiacus
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.910, -121.060
Scattered thunderstorms developed over the south central portions of Washington, some of which produced severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Scattered thunderstorms developed over the south central portions of Washington, some of which produced severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 9, 6:45 PM PST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
745 PM PDT FRI AUG 9 2013
.SHORT TERM...ACTIVE WEATHER PATTERN ACROSS THE FORECAST AREA THIS
EVENING AS A SHORT WAVE IS MOVING THROUGH GENERATING PLENTY OF
THUNDERSTORMS. A MOSTLY SUNNY DAY WITH HIGHS IN THE MID 80S TO MID
90S CREATED A FAIR AMOUNT OF INSTABILITY AHEAD OF THE SHORT WAVE.
THUNDERSTORMS DEVELOPED OVER CENTRAL OREGON AND ARE MOVING NORTHWARD
ACROSS OREGON INTO WASHINGTON. STORM TOPS WERE AT TIMES 40-50K.
ACTIVITY APPEARS TO BE DIMINISHING NOW. DID RECEIVE PRETTY GOOD
RAINFALL IN MANY LOCATIONS WITH 1/4 TO 3/4 OF AN INCH. LIGHTNING
COUNT WAS ON THE ORDER OF 2000-2500 STRIKES IN THE AREA. THE UPPER
LOW WILL MOVE SLOWLY ALONG THE OREGON COAST SATURDAY. EXPECT SHOWERS
AND THUNDERSTORMS TO MOVE THROUGH THE REGION AGAIN. BETTER JET
STREAM SUPPORT TOMORROW COULD GENERATE SOME STRONGER STORMS. STILL
HAVE PLENTY OF MOISTURE TO WORK WITH SO EXPECT GOOD RAINFALL AMOUNTS
AS WELL. THE LOW WILL CONTINUE TO MOVE NORTHWARD SUNDAY AND BE ALONG
THE WASHINGTON COAST LATE IN THE DAY. STILL HAVE AN UNSTABLE
SOUTHWESTERLY FLOW ALOFT OVERHEAD AND EXPECT ADDITIONAL SHOWERS AND
THUNDERSTORMS. 94
&&
.PREV DISCUSSION... /ISSUED 410 PM PDT FRI AUG 9 2013/
SHORT TERM...TONIGHT THROUGH MONDAY AFTERNOON. A DEEP CLOSED LOW
HAS BEEN QUASI-STATIONARY OVER NW CALIFORNIA THE PAST 24 HOURS...BUT
THE LOW WILL GRADUALLY DRIFT NORTHWARD ALONG THE OREGON COAST
TONIGHT THEN ALONG THE WASHINGTON COAST SUNDAY AND SUNDAY NIGHT.
THE LOW WILL BE RESPONSIBLE FOR SHOWERS AND THUNDERSTORMS EAST OF
THE CASCADES TONIGHT THROUGH MONDAY. CENTRAL AND NORTH CENTRAL
OREGON AS WELL AS THE OCHOCO-JOHN DAY HIGHLANDS WILL RECEIVE
NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING. THE UPPER LEVEL
DIFFLUENCE ON THE NORTHEAST SIDE OF THE LOW MAY RESULT IN STORMS
TRAINING ONE AFTER ANOTHER...THEREBY BRINGING VERY HEAVY RAIN TO
THIS AREA. FLASH FLOOD WATCHES ARE IN EFFECT FOR THE EAST SLOPES OF
THE OREGON CASCADES. THE HYDROLOGY SECTION OF THIS DISCUSSION WILL
PROVIDE DETAILS. A FEW STORMS MAY HAVE NEAR PENNY-SIZE HAIL AS WELL
AS WIND GUSTS TO 50 MPH.
SATURDAY COULD BE A VERY BUSY DAY WITH THE POTENTIAL OF STRONG OR
SEVERE THUNDERSTORMS. A MID LEVEL JET NOSING ACROSS NORTH CENTRAL
OREGON WILL PROVIDE STRONG LIFT THAT WILL LEAD TO ORGANIZED
CONVECTION AND A POTENTIAL FOR ISOLATED SEVERE WEATHER. THE MAIN
FOCUS FOR STRONG OR SEVERE STORMS WILL BE KLICKITAT, WASCO, SHERMAN,
JEFFERSON, AND DESCHUTES COUNTIES. OTHER COUNTIES IN OUR WARNING
AREA WILL HAVE A THREAT OF THUNDERSTORMS AS WELL...BUT THE
POSSIBILITY OF STRONG OR SEVERE STORMS IS LESS LIKELY. THERE ARE
SEVERAL COUNTY FAIRS AND MUSIC FESTS TAKING PLACE THIS WEEKEND...SO
BE PREPARED!
AS THE LOW TRACKS INTO WASHINGTON SUNDAY...SHOWERS AND THUNDERSTORMS
WILL BECOME MORE WIDELY SCATTERED. POPS WERE DECREASED ON MONDAY AS
THE LOW TRACKS TOWARDS VANCOUVER ISLAND. I WOULD ANTICIPATE A FEW
SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EASTERN OREGON MOUNTAINS
WHERE MODELS ARE HINTING AT A WEAK IMPULSE EMBEDDED IN A SOUTHWEST
FLOW MOVING ACROSS THIS AREA. WISTER
LONG TERM...MONDAY NIGHT THROUGH THROUGH FRIDAY EVENING...MONDAY
NIGHT THE AFOREMENTIONED LOW OPENS UP TO A MID/UPPER LEVEL TROUGH
WHICH MOVES FROM THE WASHINGTON COAST TO NORTHERN VANCOUVER ISLAND,
WHICH LEAVES INTERIOR PACIFIC NORTHWEST IN A SOUTH-SOUTHWEST TO
SOUTHWEST FLOW ALOFT. FOR MONDAY EVENING, EXPECT A CHANCE OF
THUNDERSTORMS CONTINUING IN THE BLUE MOUNTAINS DUE TO STORMS WHICH
MAY DEVELOP MONDAY AFTERNOON REMAINING IN THE BLUE MOUNTAINS INTO
THE EVENING. LOOK FOR DECREASING CHANCES OF THUNDERSTORMS OVERNIGHT
THROUGH TUESDAY MORNING WITH LOSS OF SURFACE HEATING RESULTING IN
AIRMASS STABILIZING SOON AFTER SUNSET. FOR TUESDAY THROUGH FRIDAY
HIGH PRESSURE BUILDS OVER PACIFIC NORTHWEST FOR DRY CONDITIONS
PERSISTING THROUGH FRIDAY. HOWEVER, I KEPT A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY IN THE BLUE MOUNTAINS, AS WELL AS
IN GRANT, UNION AND WALLOWA COUNTIES. THUNDERSTORM DEVELOPMENT FOR
TUESDAY AFTERNOON THROUGH FRIDAY AFTERNOON SHOULD BE DIURNAL IN
NATURE, BUT I OPTED TO PUT CLIMATOLOGICAL PROBABILITY OF POPS FOR
EACH 12-HOUR FORECAST PERIOD FROM TUESDAY AFTERNOON THROUGH FRIDAY
AFTERNOON THUS KEEPING A SLIGHT CHANCE OF MEASURABLE RAIN IN THE
MOUNTAINS OF NORTHEAST OREGON AND SOUTHEAST WASHINGTON. POLAN
AVIATION...00Z TAFS...
..HAZARDOUS AVIATION CONDITIONS THIS AFTERNOON/EVENING AT KRDM...
KBDN AND KDLS DUE TO SOME STRONG TSRA WITH A FEW TSRA POSSIBLY
BECOMING MARGINALLY SEVERE...
TAF SITES REMAIN IN THE NORTHEAST QUADRANT OF MID/UPPER LEVEL LOW
ALONG NORTHERN CALIFORNIA COAST, WHICH WILL MOVE VERY SLOWLY NORTH
THROUGH NEXT 24 HOURS. ISOLD TO SCT THUNDERSTORMS HAVE DEVELOPED
ACROSS HIGHER TERRAIN OF CENTRAL AND NE OREGON AND ARE INCREASING
IN AREAL COVERAGE BECOMING SCATTERED FM 00Z TO 04Z, DURING WHICH
TIME EXPECT POSSIBLE +TSRA WITH GUSTS 25G35KT AND HAIL UP TO 1 INCH
IN DIAMETER AT KRDM, KBDN AND KDLS. POTENTIAL FOR TSRA TO DEVELOP
NEAR OR SPREAD NORTH TO KYKM, KPDT, KALW AND KSPC FOR VCTS/-TSRA
FROM 01Z TO 06Z. SURFACE WIND GUSTS TO 45 KTS WILL BE POSSIBLE IN
VICINITY OF TSRA AND ALSO ALONG TSRA OUTFLOW GUST FRONTS MOVING AWAY
FROM TSRA DOWNDRAFTS. TSRA DOWNDRAFTS WILL BE CAPABLE OF PRODUCING
SUDDEN AND VERY INTENSE LOW LEVEL CONVECTIVE WIND SHEAR OF 30-45 KTS
BELOW 5K FT AGL. POLAN
FIRE WEATHER...RED FLAG WARNINGS FOR ALL ZONES WILL REMAIN IN
EFFECT THROUGH SUNDAY EVENING. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL OREGON...AND THEN
OVER NORTHEAST OREGON AND PORTIONS OF WASHINGTON BY LATER THIS
EVENING. THE STORMS WILL INITIALLY HAVE MINIMAL RAINFALL BUT WILL
BECOME INCREASINGLY WETTER...ESPECIALLY UNDER THE THUNDERSTORM
CORES. HOWEVER...THE LIGHTNING FROM THESE STORMS WILL STILL BE
CAPABLE OF STARTING NEW FIRES IN DRY FUELS. SHOWER AND THUNDERSTORM
ACTIVITY WILL BECOME WIDESPREAD ON SATURDAY...THEN DIMINISH SOME ON
SUNDAY. TRIMARCO
HYDROLOGY...THUNDERSTORMS WILL BEGIN WITH LITTLE RAINFALL...BUT
THEY WILL BECOME INCREASINGLY WETTER WITH TIME AND WILL BECOME
CAPABLE OF PRODUCING HEAVY RAINFALL UNDER THE THUNDERSTORM CORES.
THIS WILL CREATE A FLASH FLOOD THREAT...ESPECIALLY OVER BURN SCARS
FROM LARGE FIRES IN 2012 AND THIS YEAR ALONG THE CASCADE EAST
SLOPES. AS A RESULT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE
OREGON AND WASHINGTON CASCADE EAST SLOPES AS WELL AS THE SIMCOE
HIGHLANDS AND THE KITTITAS VALLEY. THESE FLASH FLOOD WATCHES WILL
REMAIN IN EFFECT THROUGH AT LEAST 11 PM SUNDAY EVENING. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 64 87 64 88 / 30 30 40 20
ALW 66 89 67 90 / 30 30 40 20
PSC 63 91 65 92 / 30 30 40 20
YKM 69 90 65 90 / 30 30 50 30
HRI 67 89 65 90 / 30 30 40 20
ELN 62 91 63 89 / 30 40 60 30
RDM 61 81 55 83 / 60 40 40 20
LGD 65 85 61 86 / 30 30 40 20
GCD 60 83 59 84 / 50 40 40 20
DLS 67 85 64 87 / 50 40 50 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT SUNDAY
ORZ041-042-044-049-050-502-503-505>509.
FLASH FLOOD WATCH THROUGH SUNDAY EVENING ORZ509.
WA...RED FLAG WARNING UNTIL 11 PM PDT SUNDAY WAZ024-026>030-520-521.
FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
WAZ026-520-521.
&&
THREAT INDEX
SATURDAY : RED
SUNDAY : YELLOW
MONDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
94HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1140 AM PDT FRI AUG 9 2013 UPDATED DAY ONE DISCUSSION ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 101215- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 1140 AM PDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...REST OF TODAY AND TONIGHT MID LEVEL MOISTURE AND INSTABILITY WILL BE TRANSPORTED NORTHWARD INTO CENTRAL AND NORTHEAST OREGON AS WELL AS CENTRAL AND SOUTHEAST WASHINGTON TODAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA AS A RESULT. A RED FLAG WARNING FOR ABUNDANT LIGHTNING REMAINS IN EFFECT FOR ALL OF THE FORECAST AREA. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXRFWPDT FOR MORE DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EAST SLOPES OF THE CENTRAL AND NORTHERN OREGON CASCADES FOR POSSIBLE THUNDERSTORMS WITH HEAVY RAIN...MAINLY OVER LARGE FIRE BURN SCARS FROM LAST SUMMER AND FROM THIS SUMMER. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LOW PRESSURE SYSTEM WILL SLOWLY MOVE UP THE COAST KEEPING EASTERN OREGON AND WASHINGTON IN A MOIST AND UNSTABLE SOUTHERLY FLOW THROUGH SUNDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY NEXT WEEK. THEY WILL CONTAIN LITTLE RAIN AT FIRST BUT WILL BECOME WETTER WITH WETTING RAINS BY LATE SUNDAY EVENING. A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH 11 PM SUNDAY EVENING FOR ABUNDANT LIGHTNING. PLEASE REFER TO NWS HAZARD PRODUCT PDXRFWPDT FOR MORE DETAILS. A FLASH FLOOD WATCH WILL BEGIN AT 11 AM TODAY THROUGH SUNDAY EVENING FOR POSSIBLE THUNDERSTORMS WITH HEAVY RAIN OVER THE OREGON CASCADE EAST SLOPES. A FLASH FLOOD WATCH WILL BEGIN ON SATURDAY AT 11 AM FOR THE WASHINGTON CASCADES AS WELL AS THE KITTITAS VALLEY AND THE SIMCOE HIGHLANDS FOR POSSIBLE THUNDERSTORMS WITH HEAVY RAIN...MAINLY OVER THE LARGE FIRE BURN SCARS FROM LAST YEAR AND THIS YEAR. PLEASE REFER TO NWS HAZARD PRODUCT ID PDXFFAPDT FOR MORE DETAILS. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST MONDAY THROUGH THURSDAY AS THE UPPER LOW PRESSURE SYSTEM PULLS AWAY AND DRIER MORE STABLE AIR WORKS ITS WAY INTO THE FORECAST AREA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
503 PM PDT FRI AUG 9 2013
ORZ509-100100-
EAST SLOPES OF THE OREGON CASCADES OR-
503 PM PDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON COUNTY
UNTIL 600 PM PDT...
AT 454 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MOUNT JEFFERSON...OR 25
MILES EAST OF DETROIT...MOVING NORTH AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LAT...LON 4459 12180 4474 12181 4476 12178 4479 12183
4482 12181 4483 12176 4482 12161 4459 12154
4452 12182 4454 12183
TIME...MOT...LOC 0002Z 170DEG 22KT 4467 12169
MCWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
517 PM PDT FRI AUG 9 2013
ORZ049-050-502-503-100115-
GRANDE RONDE VALLEY OR-NORTHERN BLUE MOUNTAINS OF OREGON OR-SOUTHERN
BLUE MOUNTAINS OF OREGON OR-WALLOWA COUNTY OR-
517 PM PDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR WALLOWA AND EASTERN UNION
COUNTIES UNTIL 615 PM PDT...
AT 506 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
CONTINUING TO TRACK SEVERAL STRONG THUNDERSTORMS OVER WALLOWA AND
EASTERN UNION COUNTIES. THE STORMS ARE MOVING NORTHWEST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LAT...LON 4554 11652 4547 11654 4533 11666 4526 11669
4508 11796 4598 11797 4597 11688 4591 11686
4582 11676 4583 11671 4579 11666 4579 11659
4574 11653 4569 11652 4560 11646
TIME...MOT...LOC 0011Z 150DEG 12KT 4560 11713SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
539 PM PDT FRI AUG 9 2013
ORZ503-505-506-508-100130-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-JOHN DAY BASIN
OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
539 PM PDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER AND WESTERN GRANT
COUNTIES IN NORTH CENTRAL OREGON UNTIL 630 PM PDT...
AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
CONTINUING TO TRACK SEVERAL STRONG THUNDERSTORMS OVER WESTERN GRANT
AND WHEELER COUNTIES. THESE STORMS ARE MOVING NORTHWEST AT 20 MPH
AND WERE MOVING OVER THE SAME LOCATION PRODUCING HEAVY RAIN.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LAT...LON 4430 11965 4451 12031 4500 12049 4502 11988
4431 11851 4403 11938
TIME...MOT...LOC 0034Z 148DEG 13KT 4444 11931SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
600 PM PDT FRI AUG 9 2013
ORZ042-509-100130-
EAST SLOPES OF THE OREGON CASCADES OR-NORTH CENTRAL OREGON OR-
600 PM PDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASCO COUNTY UNTIL 630 PM
PDT...
AT 554 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF PINE GROVE...OR 26 MILES
SOUTHEAST OF GOVERNMENT CAMP...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4505 12178 4504 12174 4509 12166 4520 12176
4527 12167 4526 12150 4532 12149 4535 12138
4494 12133 4486 12175 4490 12174 4493 12176
4494 12181 4501 12181
TIME...MOT...LOC 0100Z 154DEG 11KT 4499 12150
MCWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
620 PM PDT FRI AUG 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 8 ESE PAULINA 44.09N 119.81W
08/09/2013 M0.84 INCH CROOK OR TRAINED SPOTTER
TRAINED SPOTTER REPORTED RECEIVING 0.75 INCHES OF RAIN IN
A 12 MINUTE PERIOD. RAIN ENDED WITH 0.84 INCHES IN A 40
MINUTE PERIOD. UP TO 1 INCH OF RUNNING WATER AND SEVERAL
INCHES OF STANDING WATER IN THE AREA. ALSO HAD SMALLER
THAN DIME SIZED HAIL. NO MUDSLIDES OBSERVED.
&&
GPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
756 PM PDT FRI AUG 9 2013
WAZ024-100345-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON WA-
756 PM PDT FRI AUG 9 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KLICKITAT COUNTY UNTIL
845 PM PDT...
AT 748 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR APPLETON...OR 12 MILES NORTH OF CITY OF THE
DALLES...MOVING NORTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LAT...LON 4584 12147 4583 12148 4578 12146 4578 12143
4573 12133 4572 12136 4571 12121 4573 12119
4578 12118 4579 12119 4573 12124 4572 12132
TIME...MOT...LOC 0255Z 138DEG 15KT 4579 12126The Portland,OR radar (KRTX), 149 km away, was scanning. The volume nearest the first event began at 03:20 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467759, 467763, 467765, 467766.